Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 60, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 26, 2009, 6:05 PM EDT for Oswego County, New York. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2009, 6:05 PM EDT (22:05 UTC)
- Expired
- Jul 26, 2009, 7:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 63 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:44 PM EDT | TSTM WND DMG | 1 E Palermo, NY | TREE DOWN COUNTY ROUTE 45 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 262205
SVRBUF
NYC075-262300-
/O.NEW.KBUF.SV.W.0060.090726T2205Z-090726T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
605 PM EDT SUN JUL 26 2009
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 700 PM EDT
* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF FULTON...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FULTON BY 615 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4326 7653 4334 7656 4353 7628 4353 7625
4357 7622 4363 7615 4331 7597
TIME...MOT...LOC 2205Z 239DEG 23KT 4330 7651
$$
RSH3 follow-up statements
000
WWUS51 KBUF 262220
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
620 PM EDT SUN JUL 26 2009
NYC075-262300-
/O.CON.KBUF.SV.W.0060.000000T0000Z-090726T2300Z/
OSWEGO NY-
620 PM EDT SUN JUL 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL OSWEGO COUNTY...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FULTON...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PALERMO BY 635 PM EDT...
MEXICO BY 645 PM EDT...
PARISH BY 650 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4326 7653 4334 7656 4353 7628 4353 7625
4357 7622 4363 7615 4331 7597
TIME...MOT...LOC 2220Z 239DEG 23KT 4335 7639
$$
RSH000
WWUS51 KBUF 262236
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
636 PM EDT SUN JUL 26 2009
NYC075-262300-
/O.CON.KBUF.SV.W.0060.000000T0000Z-090726T2300Z/
OSWEGO NY-
636 PM EDT SUN JUL 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL OSWEGO COUNTY...
AT 635 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MEXICO TO
6 MILES SOUTHEAST OF PALERMO...MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PARISH BY 650 PM EDT...
PULASKI BY 700 PM EDT...
THESE STORMS ARE ALSO PRODUCING ONE TO ONE AND A HALF INCHES OF RAIN
AND POSSIBLY SOME SMALL HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4328 7633 4343 7637 4353 7628 4353 7625
4357 7622 4363 7615 4331 7597
TIME...MOT...LOC 2236Z 243DEG 18KT 4343 7624 4329 7622
$$
RSH000
WWUS51 KBUF 262258
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
658 PM EDT SUN JUL 26 2009
NYC075-262309-
/O.EXP.KBUF.SV.W.0060.000000T0000Z-090726T2300Z/
OSWEGO NY-
658 PM EDT SUN JUL 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSWEGO COUNTY WILL
EXPIRE AT 700 PM EDT...
AT 659 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4328 7633 4343 7637 4353 7628 4353 7625
4357 7622 4363 7615 4331 7597
TIME...MOT...LOC 2259Z 243DEG 18KT 4348 7610 4334 7608
$$
RSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:26 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 26, 3:26 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 326 PM EDT SUN JUL 26 2009 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL WIND DOWN FAIRLY QUICKLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A COUPLE MORE SHOWERS WILL BE POSSIBLE ON MONDAY...BEFORE HIGH PRESSURE FINALLY BRINGS WARM AND DRY CONDITIONS TO THE AREA ON TUESDAY. ANOTHER COLD FRONT APPROACHING FROM THE CENTRAL GREAT LAKES WILL BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...THEN DRY WEATHER IS EXPECTED TO RETURN DURING THURSDAY AND LAST THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH MONDAY/... 300 PM UPDATE...CONVECTION FIRED ALONG LAKE ERIES BREEZE BOUNDARY BY NOON...WITH A SCATTERED OF SHOWERS AND A FEW STORMS EXTENDING FROM THE CHAUTAUQUA LAKESHORE NORTHEAST TO SOUTHERN ERIE AND GENESEE TO WESTERN MONROE EARLY THIS AFTERNOON. THIS ACTIVITY WAS WEAKENING FOR THE MOST PART AT PRESS TIME AND EXPECT THIS TREND TO GENERALLY CONTINUE FOR REST OF AFTERNOON INTO EARLY EVENING. STILL WILL CARRY LIKELY POPS E OF GEN VALLEY AND FINGER LAKES FOR A FEW HOURS AND STILL SOME POTENTIAL FOR LOCAL SEVERE FROM ABOUT ONTARIO/WAYNE EASTWARD IN AREA OF BETTER INSTABILITY...SO WILL NEED TO KEEP AN EYE ON THIS. WINDS HAVE VEERED ENOUGH TO ENVELOP BUF-IAG AREA IN GOOD LK ERIE SHADOW SO FAR BUT COULD SEE A FEW LEFTOVER SHOWERS WORKING UP LK ERIE FROM EARLIER ACTIVITY NEXT FEW HOURS SO LOW CHC POPS HERE TILL ABOUT 22Z. TONIGHT...WILL TAPER THREAT OF SHWRS AND TSTMS OFF FROM WEST TO EAST DURING THE EVENING HRS KEEPING CHC POPS INTO EARLY EVENING IN THE WEST AND INTO LATE EVENING ACROSS AREAS EAST OF THE GENESEE VALLEY. LOWS TONIGHT GENLY IN THE LOW TO MID 60S WITH UPPER 50S ACROSS HIGHER TERRAIN SOUTHEAST OF BUF, ACROSS THE SOUTHERN TIER. MONDAY LOOKS TO BE A REPEAT OF TODAY WITH ONLY SLIGHTLY LESS ACTIVITY... WITH EVER PRESENT UPPER LOW OVER THE UPPER LAKES...BUT THIS LOW WILL SLOWLY FILL AND FLATTEN OUT...AND AIRMASS WILL BE SOMEWHAT DRIER...BUT WITH 850 MB TEMPS ONLY 10-12C WE WILL HAVE SOME INSTABILITY...SO CHC POPS IN AFTERNOON INLAND...BUT ONLY A 20 POP IN BUF AND ART AREAS IN THE SHADOWS. TEMPS SHOULD ONLY REACH M-U 70S...STILL BELOW NORMAL FOR THIS NORMALLY WARMEST TIME OF THE YEAR. WILD WEATHER DAY FROM BUF TO ROC YESTERDAY WITH AT LEAST TWO CONFIRMED TORNADOES AND MANY REPORTS OF DAMAGE. SEE LSR AND PNS PRODUCTS FOR FURTHER DETAILS...THESE ARE AVAILABLE ON TOP NEWS OF THE DAY SECTION OF OUR WEBSITE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... ANY LIMITED DAYTIME CONVECTION THAT DEVELOPS MONDAY AFTERNOON SHOULD WIND DOWN RATHER QUICKLY MONDAY EVENING WITH THE LOSS OF DAYTIME HEATING...LEAVING BEHIND A QUIET AND DRY REST OF THE NIGHT. WILL COVER THE POTENTIAL FOR ANY ISOLATED LINGERING EVENING CONVECTION WITH SLIGHT CHANCE POPS...THEN WILL INDICATE VALUES BELOW THE SLIGHT CHANCE THRESHOLD THE REST OF THE NIGHT. ON TUESDAY...THE AREA WILL BE UNDER THE INFLUENCE OF A DEEP SOUTHWESTERLY FLOW OF WARM AIR PRECEDING A FRONTAL BOUNDARY THAT WILL BE SLOWLY DROPPING SOUTHEAST ACROSS CENTRAL ONTARIO PROVINCE. WHILE THE DAY SHOULD BE GENERALLY BE DRY WITH THE FRONTAL BOUNDARY REMAINING FAR ENOUGH TO THE NORTH TO PRECLUDE ANY OF ITS ASSOCIATED PRECIP FROM ENTERING THE AREA...WITH DAYTIME HEATING SOME ISOLATED TO WIDELY SCATTERED CONVECTION COULD DEVELOP ALONG AND SOUTH OF THE LAKE ERIE BREEZE IN THE AFTERNOON...AS HINTED AT BY BOTH THE 12Z NAM/GFS. WILL INCLUDE SLIGHT CHANCE POPS IN THE GRIDS TO COVER THIS POSSIBILITY...WITH DRY WEATHER INDICATED ELSEWHERE. WITH 850 MB TEMPS RISING TO +15/+16C...SURFACE TEMPS SHOULD HAVE NO PROBLEM RISING INTO THE LOW-MID 80S AREAWIDE. THE REMAINDER OF THE FORECAST PERIOD WILL GRADUALLY FEATURE A RETURN TO MORE UNSETTLED CONDITIONS AS THE AFOREMENTIONED FRONTAL BOUNDARY APPROACHES AND THEN MOVES INTO THE AREA FROM THE NORTHWEST...WITH THE BEST CHANCES OF CONVECTION COMING WEDNESDAY AFTERNOON AND EVENING AS THE FRONT PUSHES INTO THE AREA DURING THE TIME OF PEAK HEATING. WILL GRADUALLY INCREASE POPS THROUGH THE CHANCE RANGE TUESDAY NIGHT AND WEDNESDAY MORNING...THEN QUICKLY RAMP THESE UP TO LIKELY WEDNESDAY AFTERNOON AND EVENING AS THE BOUNDARY ARRIVES AND ONE OR MORE WAVES RIPPLES NORTHEAST ALONG IT. GIVEN THE SYNOPTIC SETUP...THIS PERIOD HAS THE POTENTIAL TO BE RATHER WET...AND WILL NEED TO BE WATCHED FOR POTENTIAL HYDRO ISSUES GIVEN RECENT RAINS ACROSS THE AREA. && .LONG TERM /THURSDAY THROUGH SUNDAY/... DURING THIS PERIOD...WE CONTINUE TO EXPECT THAT THE PERSISTENT GREAT LAKES UPPER LOW WILL HAVE RETROGRADED A BIT FURTHER TO THE WEST IN RESPONSE TO A BUILDING RIDGE OVER THE EASTERN PACIFIC...WITH THE MEAN POSITION OF THE UPPER TROUGH AXIS LOCATED OVER THE WESTERN LAKES/UPPER MIDWEST AS OPPOSED TO ITS CURRENT LOCATION OVER LAKE HURON. THIS WILL ALLOW FOR GRADUAL HEIGHT RISES AND A SOUTHWESTERLY FLOW ALOFT OVER OUR AREA AS THE WESTERN ATLANTIC SUBTROPICAL RIDGE SLOWLY BUILDS FURTHER WESTWARD IN RESPONSE TO THE RETROGRADING LOW. AS A RESULT...TEMPERATURES DURING THIS PERIOD SHOULD BE CLOSE TO OR EVEN A LITTLE ABOVE NORMAL MIDSUMMER LEVELS. AS FOR RAIN CHANCES...THE LATEST MEDIUM RANGE MODEL GUIDANCE CONTINUES TO SUGGEST THAT WEDNESDAY NIGHTS FRONTAL BOUNDARY WILL INITIALLY BE DRAPED ACROSS THE AREA AT THE START OF THE PERIOD... THEN WILL GET SHUNTED SOUTH OF THE AREA DURING THE COURSE OF THURSDAY AND THURSDAY NIGHT. THEREAFTER...RIDGING BETWEEN THIS DEPARTING FRONT AND ANOTHER SYSTEM TRACKING ACROSS THE UPPER MIDWEST/UPPER GREAT LAKES SHOULD BRING GENERALLY DRY WEATHER FOR THE FRIDAY-SUNDAY PERIOD. WILL CONTINUE TO INDICATE DECREASING CHANCE POPS THURSDAY AND THURSDAY NIGHT AS THE FRONT DEPARTS TO OUR SOUTH...WITH SLIGHT CHANCE OR LOWER POPS THEN FOLLOWING FOR FRIDAY AND THE UPCOMING WEEKEND. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... CONDITIONS SHLD GENLY BE VFR ACROSS MUCH OF THE REGION FOR THE 24 HOUR TAF PERIOD...BUT BRIEFLY LOWERING TO MVFR/IFR IN ANY SHOWERS/TSTORMS. BEST CHC OF THIS WOULD BE UNTIL 00Z AT THE KROC AND KJHW SITES. ANY ACTIVITY SHLD WIND DOWN THIS EVENING IN THE WEST AND THEN AFTER 06Z EAST OF LK ONTARIO. SOME FOG IS POSSIBLE ACROSS PORTIONS OF THE SOUTHERN TIER LATE TONIGHT. OUTLOOK... MONDAY NIGHT AND TUESDAY...MAINLY VFR. WEDNESDAY...MVFR IN SHOWERS/THUNDERSTORMS. THURSDAY...VFR/MVFR IN MORNING SHOWERS. FRIDAY...MAINLY VFR. && .MARINE... MARINERS SHOULD BE ON ALERT FOR SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. OTHERWISE...CONDITIONS WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH AT LEAST TUESDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...SFM SHORT TERM...JJR LONG TERM...JJR AVIATION...SFM MARINE...JJR
Hazardous weather outlook, Jul 26, 3:35 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 335 PM EDT SUN JUL 26 2009 NYZ001>005-010>014-019>021-085-271130- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 335 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-271130- OSWEGO-JEFFERSON-LEWIS- 335 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS CAN CONTAIN STRONG GUSTY WINDS AND HAIL THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-271130- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 335 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jul 26, 3:52 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
352 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG CLYDE 43.08N 76.87W
07/26/2009 WAYNE NY TRAINED SPOTTER
TREES DOWN, POWER LINES DOWN, TREE HIT HOUSE.
0316 PM HAIL 5 N CLYDE 43.16N 76.87W
07/26/2009 E0.88 INCH WAYNE NY TRAINED SPOTTER
0327 PM TSTM WND DMG 1 S WOLCOTT 43.21N 76.81W
07/26/2009 WAYNE NY NWS EMPLOYEE
TREES AND POWER LINES DOWN
&&
SMCLAUGHSpecial weather statement, Jul 26, 4:10 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 410 PM EDT SUN JUL 26 2009 NYZ006-007-262315- OSWEGO-JEFFERSON- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN 410 PM EDT SUN JUL 26 2009 ...SHOWERS AND THUNDERSTORMS MOVING INTO THE REGION... SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST FROM THE EASTERN END OF LAKE ONTARIO. BETWEEN 4 AND 5 PM SOME WILL MOVE OVER NINE MILE POINT, SELKIRK BEACH, SOUTHWICK BEACH, AND HENDERSON HARBOR. ANY OF THOSE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS, GUSTY WIND, HAIL, AND FREQUENT LIGHTNING. POOR DRAINAGE FLOODING AND PONDING ON AREA ROADWAYS CAN BE EXPECTED. IF THREATENING WEATHER APPROACHES TAKE SHELTER IMMEDIATELY.
Special weather statement, Jul 26, 4:23 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 423 PM EDT SUN JUL 26 2009 NYZ021-262130- ALLEGANY NY- 423 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORM MOVING ACROSS ALLEGANY COUNTY... * AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES WEST OF ALFRED...AND MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ANGELICA AT 435 PM EDT... BIRDSALL AT 450 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY RSH
Special weather statement, Jul 26, 4:29 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 429 PM EDT SUN JUL 26 2009 NYZ004-014-262130- ONTARIO NY-WAYNE NY- 429 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEWARK... AND MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NEWARK AT 435 PM EDT... LYONS AT 450 PM EDT... CLYDE AT 505 PM EDT... ANOTHER STRONG STORM OVER WESTERN ONTARIO WILL MOVE NORTHEAST AND AFFECT PORTIONS OF CENTRAL ONTARIO COUNTY BETWEEN 4:30 AND 5 PM. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RSH
Special weather statement, Jul 26, 4:33 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 433 PM EDT SUN JUL 26 2009 NYZ020-262115- CATTARAUGUS NY- 433 PM EDT SUN JUL 26 2009 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ASHFORD TO ALLEGANY PARK...AND MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... ASHFORD AT 440 PM EDT... LIMESTONE AT 445 PM EDT... FRANKLINVILLE AT 455 PM EDT... ST. BONAVENTURE AT 500 PM EDT... WESTON MILLS AT 505 PM EDT... HINSDALE AT 510 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RSH
Local storm report, Jul 26, 5:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
549 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG PHELPS 42.96N 77.06W
07/26/2009 ONTARIO NY LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN ACROSS THE EASTERN HALF OF
PHELPS.
0513 PM TSTM WND DMG 1 N GENEVA 42.88N 76.98W
07/26/2009 ONTARIO NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
&&
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:00 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 41 min |
| Jul 25, 8:07 PM EDT | Special Marine Warning | BUF | 76 min | |
| Jul 25, 9:35 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 26, 1:51 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Wyoming | 39 min |
| Jul 26, 3:12 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 50 min |
| Jul 26, 3:45 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 26, 4:48 PM EDT | Areal Flood Advisory | BUF | Cayuga, Ontario, Wayne | 117 min |
| Jul 26, 5:02 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Wayne | 58 min |
| Jul 26, 5:45 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 35 min |
| Jul 26, 6:59 PM EDT | Tornado Warning | BUF | Cattaraugus | 46 min |
| Jul 26, 7:24 PM EDT | Special Marine Warning | BUF | 48 min | |
| Jul 26, 7:46 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 37 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.